Classification of \(\eta \)-Biharmonic Surfaces in Non-flat Lorentz Space Forms



In this paper, we prove that \(\eta \)-biharmonic surfaces in non-flat three-dimensional Lorentz space forms are isoparametric and give full classification results.


Lorentz space forms \(\eta \)-biharmonic surfaces Isoparametric Complex circle B-scroll 

Mathematics Subject Classification




The author would like to express his gratitude to the referees for their many valuable suggestions and corrections which really help to improve the quality of the manuscript.


  1. 1.
    Abe, N., Koike, N., Yamaguchi, S.: Congruence theorems for proper semi-Riemannian hypersurfaces in a real space form. Yokohama Math. J. 35, 123–136 (1987)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Arvanitoyeorgos, A., Defever, F., Kaimakamis, G., Papantoniou, V.J.: Biharmonic Lorentz hypersurfaces in \(\mathbb{E}^{4}_{1}\). Pac. J. Math. 229, 293–305 (2007)CrossRefGoogle Scholar
  3. 3.
    Balmuş, A., Montaldo, S., Oniciuc, C.: Classification results for biharmonic submanifolds in spheres. Isr. J. Math. 168, 201–220 (2008)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Caddeo, A., Montaldo, S., Oniciuc, C.: Biharmonic submanifolds of \(\mathbb{S}^3\). Int. J. Math. 12, 867–876 (2001)CrossRefGoogle Scholar
  5. 5.
    Caddeo, R., Montaldo, S., Oniciuc, C.: Biharmonic submanifolds in spheres. Isr. J. Math. 130, 109–123 (2002)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chen, B.-Y.: Null two-type surfaces in \(\mathbb{E}^3\) are circular cylinders. Kodai Math. J. 11, 295–299 (1988)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Chen, B.-Y.: Some open problems and conjectures on submanifolds of finite type. Soochow J. Math. 17, 169–188 (1991)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Chen, B.-Y.: Pseudo-Riemannian Geometry, \(\delta \)-Invariants and Applications. World Scientific, Hackensack (2011)CrossRefGoogle Scholar
  9. 9.
    Chen, B.-Y.: Total Mean Curvature and Submanifolds of Finite Type, 2nd edn. World Scientific, Hackensack (2015)zbMATHGoogle Scholar
  10. 10.
    Chen, B.-Y., Ishikawa, S.: Biharmonic surfaces in pseudo-Euclidean spaces. Mem. Fac. Sci. Kyushu Univ. Ser. A. 45, 323–347 (1991)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Chen, B.-Y., Ishikawa, S.: Biharmonic pseudo-Riemannian submanifolds in pseudo-Euclidean spaces. Kyushu J. Math. 52, 167–185 (1998)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Dimitric, I.: Submanifolds of \(\mathbb{E}^m\) with harmonic mean curvature vector. Bull. Inst. Math. Acad. Sin. 20, 53–65 (1992)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Dong, Y.-X., Ou, Y.-L.: Biharmonic submanifolds of pseudo-Riemannian manifolds. J. Geom. Phys. 112, 252–262 (2017)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Du, L., Zhang, J.: Biharmonic submanifolds with parallel normalized mean curvature vector field in pseudo-Riemannian space forms. Bull. Malays. Math. Sci. Soc. (2017). CrossRefGoogle Scholar
  15. 15.
    Du, L., Zhang, J., Xie, X.: Hypersurfaces satisfying \(\tau _2(\phi )=\eta \tau (\phi )\) in pseudo-Riemannian space forms. Math. Phys. Anal. Geom. 20, 17 (2017)CrossRefGoogle Scholar
  16. 16.
    Eliasson, H.I.: Introduction to global calculus of variations. Glob. Anal. Appl. II, 113–135 (1974)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Ferrández, A., Lucas, P.: On surfaces in the 3-dimensional Lorentz–Minkowski space. Pac. J. Math. 152, 93–100 (1992)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Ferrández, A., Garay, O.J., Lucas, P.: On a certain class of conformally flat Euclidean hypersurfaces. Lect. Notes Math. 1481, 48–54 (1991)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Graves, L.K.: Codimension one isoparametric immersions between Lorentz spaces. Trans. Am. Math. Soc. 252, 367–392 (1979)CrossRefGoogle Scholar
  20. 20.
    Hahn, J.: Isoparametric hypersurfaces in the pseudo-Riemannian space forms. Math. Z. 187, 195–208 (1984)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Jiang, G.-Y.: 2-Harmonic maps and their first and second variational formulas. Chin. Ann. Math. Ser. A. 7, 389–402 (1986)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Kim, D.S., Kim, Y.H.: B-Scrolls with non-diagonalizable shape operators. Rocky Mt. J. Math. 33, 175–190 (2003)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Koiso, N., Urakawa, H.: Biharmonic submanifolds in a Riemannian manifold. Osaka J. Math. 55, 325–346 (2018)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Liu, J.-C., Du, L.: Classification of proper biharmonic hypersurfaces in pseudo-Riemannian space forms. Differ. Geom. Appl. 41, 110–122 (2015)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Liu, J.-C., Du, L., Zhang, J.: Minimality on biharmonic space-like submanifolds in pseudo-Riemannian space forms. J. Geom. Phys. 92, 69–77 (2015)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Loubeau, E., Montaldo, S.: Biminimal immersions. Proc. Edinb. Math. Soc. 51, 421–437 (2008)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Magid, M.A.: Isometric immersions of Lorentz space with parallel second fundamental forms. Tsukuba J. Math. 8, 31–54 (1984)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Naka-Miyaoka, R.: Minimal hypersurfaces in the space form with three principal curvatures. Math. Z. 170, 137–151 (1980)MathSciNetCrossRefGoogle Scholar
  29. 29.
    O’Neill, B.: Semi-Riemannian Geometry with Applications to Relativity. Academic Press, New York (1983)zbMATHGoogle Scholar
  30. 30.
    Otsuki, T.: Minimal hypersurfaces with three principal curvature fields in \(\mathbb{S}^{n+1}\). Kodai Math. J. 1, 1–29 (1978)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Ou, Y.-L.: Some recent progress of biharmonic submanifolds. Contemp. Math. 674, 127–139 (2016)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Sasahara, T.: Quasi-minimal Lagrangian surfaces whose mean curvature vectors are eigenvectors. Demonstr. Math. 38, 185–196 (2005)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Sasahara, T.: Biharmonic submaifolds in nonflat Lorentz 3-space forms. Bull. Aust. Math. Soc. 85, 422–432 (2012)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Strzelecki, P.: On biharmonic maps and their generalizations. Calc. Var. 18, 401–432 (2003)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Takahashi, T.: Minimal immersions of Riemannian manifolds. J. Math. Soc. Jpn. 18, 380–385 (1966)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Wang, C.-Y.: Biharmonic maps from \(\mathbb{R}^4\) into a Riemannian manifold. Math. Z. 247, 65–87 (2004)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Wang, Z.-P., Ou, Y.-L., Yang, H.-C.: Biharmonic and \(f\)-biharmonic maps from a \(2\)-sphere. J. Geom. Phys. 104, 137–147 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.School of ScienceChongqing University of TechnologyChongqingChina

Personalised recommendations